MAUDE Adverse Event Report: BOVIE MEDICAL CORP. BOVIE MEDICAL; CAUTERY

BOVIE MEDICAL CORP. BOVIE MEDICAL; CAUTERY
Model Number AA01X
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The complainant alleges the aa01x was able to be activated while the cap was engaged; "replaced cap as one is supposed to do but wasn't aware that it can easily press the operating button down and keep the bovie on and hot.Noted by nurse several minutes later as it was starting to melt on the tray.".
 
Additional Manufacturer Narrative
The complaint was able to be confirmed based on information from the end user.Customer stated that when the cover cap was re-applied after use, the switch was pushed under the locking mechanism of the cover cap - hence leaving the button pressed down and activated.(switch should be above locking mechanism of cautery to prevent inadvertent activations).Root cause is determined to be an isolated case of user error.Per the ifu - customer should be removing the tip prior to putting the cover cap back on - which in turn breaks the circuit and prevent further activations.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.

Brand Name
BOVIE MEDICAL
Common Device Name
CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key19950129
Report Number3007208013-2024-00038
Device Sequence Number21046926
Product Code HQP
UDI-Device Identifier00607151008956
UDI-Public00607151008956
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberAA01X
Device Lot Number0923Z
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Patient Sequence Number1
Patient SexUnknown